Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 26, 2017, 12:50 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska; Converse County, Niobrara County, Wyoming. It took effect at Sep 27, 2017, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2017, 12:50 PM MDT (18:50 UTC)
- In effect from
- Sep 27, 2017, 2:00 AM MDT
- Expired
- Sep 27, 2017, 7:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE, Converse County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 184 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 6.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WWUS75 KCYS 261850 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1250 PM MDT Tue Sep 26 2017 ...Frost Advisory From 2 AM to 7 AM MDT Wednesday... .Clear skies and cool temperatures along with near saturated low levels will aid in the development of frost as low temperatures dip into the lower to middle 30s Wednesday morning. NEZ002-003-095-096-WYZ101-102-271300- /O.NEW.KCYS.FR.Y.0004.170927T0800Z-170927T1300Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 1250 PM MDT Tue Sep 26 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. * TIMING...From 2 am to 7 am MDT Wednesday morning. * TEMPERATURE...From 31 to 37 degrees. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. Please protect outdoor plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Rubin
1 follow-up statement
866 WWUS75 KCYS 271249 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 649 AM MDT Wed Sep 27 2017 ...FROST ADVISORY FOR EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE WILL EXPIRE AT 7 AM MDT THIS MORNING... NEZ002-003-095-096-WYZ101-102-271400- /O.EXP.KCYS.FR.Y.0004.000000T0000Z-170927T1300Z/ Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- Including the cities of Chadron, Chadron St Park, Alliance, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 649 AM MDT Wed Sep 27 2017 ...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING... Temperatures bottomed out in the lower to mid 30s early this morning, and will begin rising after 7 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 26, 11:22 AM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 26, 11:22 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1122 AM MDT Tue Sep 26 2017 .SHORT TERM...(Today through Thursday) Issued at 315 AM MDT Tue Sep 26 2017 Skies have cleared over much of the CWA early this morning with just some low cloudiness hanging on around Cheyenne and the northern Panhandle. Many areas in the 30s at this time so will keep the Frost advy going through 7 AM. Mild and mainly dry weather expected across the CWA through most of Wednesday as a short upper ridge moves across the region. Temperatures warmer today but still a little below seasonal averages with mainly light winds. Should see clouds begin increasing from the south tonight as a low pressure area develops over the Desert Southwest later today and tonight and moisture lifts northward towards the area. Some showers should reach southern parts of the CWA by late Wednesday as this upper low begins drifting northward with more widespread showers later Wednesday night into Thursday. Cooler Thursday especially over southeast Wyoming given the cloudy and showery conditions. .LONG TERM...(Thursday night through Monday) Issued at 315 AM MDT Tue Sep 26 2017 There are minor differences with the medium range and ensemble models. UT upper low weakens as it lifts northward across western WY and eastern MT Thursday night and Friday. The accompanying trough will swing northeast through the region, bringing scattered showers and possibly a few thunderstorms to most of the CWA. The southwest flow aloft increases ahead of a stronger upper trough moving through the Intermountain West Saturday. Southwest winds will become rather breezy along and west of the Laramie Range Saturday afternoon. Scattered showers and isolated thunderstorms will develop across much of Carbon County by Saturday evening, with more isolated coverage over east-central WY Saturday night. Downslope flow across the southeast plains will preclude precipitation, and will push temperatures into the upper 60s and 70s. A Pacific cold front sweeps east across the CWA Sunday producing widely scattered showers and cooler temperatures. Monday will be drier with seasonal temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1121 AM MDT Tue Sep 26 2017 VFR should prevail through the TAF period with generally light winds. With clear skies and light winds overnight can't rule out some patchy fog but at this time did not include in the TAFs due to uncertainty on formation and placement. && .FIRE WEATHER... Issued at 200 AM MDT Tue Sep 26 2017 Mild and mainly dry weather can be expected over the districts today through most of Wednesday as a weak ridge of high pressure in the upper atmosphere moves across the area. Winds will be on the light side as well. Scattered showers are then expected to move into southern parts of the area later Wednesday and Wednesday night with widely scattered showers continuing Thursday as a low pressure system moves towards the region. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...DEL FIRE WEATHER...RE
Hazardous weather outlook, Sep 26, 3:31 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 331 AM MDT Tue Sep 26 2017 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 270945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 331 AM MDT Tue Sep 26 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Frost and patchy fog are possible toward sunrise for portions of the eastern plains. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-270945- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 331 AM MDT Tue Sep 26 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
Frost Advisories in Nebraska, 2017Frost Advisories in Wyoming, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.